Neutropenia is characterized by an abnormally low number of neutrophils in the blood. Neutrophils normally comprise 45-75% of circulating white blood cells, and neutropenia is diagnosed when the absolute neutrophil count falls to <1500/ μL. Slowly developing neutropenia often goes undetected and is generally discovered when the patient develops sepsis or localized infections.
There are many causes of neutropenia, and immunosuppressants are a common iatrogenic cause. Azathioprine is an immunosuppressant drug that is being used for nearly 50 years now in organ transplantation and in diseases with suspected autoimmune etiology. Dermatologists use azathioprine as a steroid-sparing agent in various dermatoses such as psoriasis, immunobullous diseases, photodermatoses, and eczematous disorders.  The drug has been used in ulcerative autoimmune disorders such as Crohn’s disease and pyoderma gangrenosum. On the other hand, it has also been implicated as a cause of ulceration associated with neutropenia.  Most reports of neutropenic ulceration document involvement of the buccal mucosa and oral cavity. We report a case of multiple severe cutaneous ulcers associated with long-term azathioprine use in a patient with pemphigus vulgaris.